Alert archive / Iowa / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Dec 15, 2021, 7:17 PM CST for Benton County, Iowa County, Iowa. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 15, 2021, 7:17 PM CST (01:17 UTC)
- Expired
- Dec 15, 2021, 8:15 PM CST
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Benton County, IA, Iowa County, IA
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 7:55 PM CST | NON-TSTM WND GST 53 | 1 N Williamsburg, IA | DELAYED REPORT. IADOT RWIS. |
| Dec 15, 8:02 PM CST | TSTM WND GST 60 | Blairstown, IA | REPORT RELAYED FROM EM. |
| Dec 15, 8:13 PM CST | TSTM WND DMG | 2 Ssw Cheney, IA | TREE DOWN OVER HIGHWAY 150. |
| Dec 15, 8:20 PM CST | TSTM WND GST 76 | 2 Sw Cheney, IA | |
| Dec 15, 8:24 PM CST | TSTM WND GST 65 | Norway, IA | REPORT RELAYED BY EM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 15, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WUUS53 KDVN 160117
SVRDVN
IAC011-095-160215-
/O.NEW.KDVN.SV.W.0109.211216T0117Z-211216T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
717 PM CST Wed Dec 15 2021
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Benton County in east central Iowa...
Iowa County in east central Iowa...
* Until 815 PM CST.
* At 716 PM CST, severe thunderstorms were located along a line
extending from 6 miles southeast of Marshalltown to 9 miles south
of Grinnell to near New Sharon, moving northeast at 60 mph.
THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF EASTERN IOWA.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall,
Blairstown, Van Horne, Keystone, Norway, Garrison, Ladora, Parnell
and Millersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southeastern,
northeastern and east central Iowa.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
A Tornado Watch remains in effect until 1100 PM CST for southeastern,
northeastern and east central Iowa.
&&
LAT...LON 4230 9230 4230 9184 4151 9183 4151 9230
TIME...MOT...LOC 0116Z 242DEG 51KT 4195 9285 4161 9276 4145 9274
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
McClure3 follow-up statements
380
WWUS53 KDVN 160127
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
727 PM CST Wed Dec 15 2021
IAC011-095-160215-
/O.CON.KDVN.SV.W.0109.000000T0000Z-211216T0215Z/
Benton IA-Iowa IA-
727 PM CST Wed Dec 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR BENTON AND IOWA COUNTIES...
At 726 PM CST, severe thunderstorms were located along a line
extending from 6 miles northeast of Grinnell to near New Sharon,
moving northeast at 70 mph.
THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF EASTERN IOWA.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Urbana,
Dysart, North English, Shellsburg, Victor, Newhall, Blairstown, Van
Horne, Keystone, Norway, Garrison, Ladora, Parnell and Millersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southeastern,
northeastern and east central Iowa.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4230 9230 4230 9184 4151 9183 4151 9230
TIME...MOT...LOC 0126Z 235DEG 63KT 4182 9265 4154 9262
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
McClure392
WWUS53 KDVN 160150
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
750 PM CST Wed Dec 15 2021
IAC011-095-160215-
/O.CON.KDVN.SV.W.0109.000000T0000Z-211216T0215Z/
Benton IA-Iowa IA-
750 PM CST Wed Dec 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR BENTON AND IOWA COUNTIES...
At 749 PM CST, severe thunderstorms were located along a line
extending from Dysart to near Victor, moving northeast at 65 mph.
THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF EASTERN IOWA.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Urbana,
Dysart, North English, Shellsburg, Victor, Newhall, Blairstown, Van
Horne, Keystone, Norway, Garrison, Ladora, Parnell and Millersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southeastern,
northeastern and east central Iowa.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4230 9230 4230 9184 4151 9183 4151 9230
TIME...MOT...LOC 0149Z 231DEG 56KT 4216 9228 4169 9227
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
McClure099
WWUS53 KDVN 160202
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
802 PM CST Wed Dec 15 2021
IAC011-095-160215-
/O.CON.KDVN.SV.W.0109.000000T0000Z-211216T0215Z/
Benton IA-Iowa IA-
802 PM CST Wed Dec 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR BENTON AND IOWA COUNTIES...
At 802 PM CST, severe thunderstorms were located along a line
extending from Mount Auburn to near Marengo, moving east at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. A 60 mph wind gust was measured
in Blairstown.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Urbana,
Dysart, North English, Shellsburg, Victor, Newhall, Blairstown, Van
Horne, Keystone, Norway, Garrison, Ladora, Parnell and Millersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southeastern,
northeastern and east central Iowa.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4230 9230 4230 9184 4151 9183 4151 9230
TIME...MOT...LOC 0202Z 270DEG 51KT 4224 9208 4177 9207
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 5:49 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 15, 5:49 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
549 PM CST Wed Dec 15 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 225 PM CST Wed Dec 15 2021
Water vapor imagery showing ramping up mid level cyclone acrs the
west central plains, with classic lee side large scale baroclinic
leaf seen streaming acrs the southeast plains, MS RVR Valley and
acrs the GRT LKS. 987 MB or deepening sfc low noted blossoming over
northwest KS. Mid spring/April-like warm moist conveyor up acrs the
region to the lee of this system already has smashed daily records,
with some all time December warmth and sfc moisture with ambient 70s
and some 60+ DPTs. High anomaly/standard deviation thermal and
kinematic fields fcst to continue stream up acrs the region make for
high impact and/or historic weather, as example take the
unprecedented large Moderate Risk acrs much of IA and coming
tornado watches.
&&
.SHORT TERM...(This Evening through Tonight)
ISSUED AT 225 PM CST Wed Dec 15 2021
Plume of intensely high low to mid level southwesterly wind fields
still on track to overspread the area this evening, as negatively
tilted upper low takes aim at northwest WI by midnight. 65 to 75 kT
H925 level flow, with 75 to 90 KTs above that to H7 MB, at the sfc
the cyclone pulls up the MO RVR Valley and toward Duluth MN by
midnight, deepening to under 980 MB along the way. Will let the
synoptic scale High Wind Warnings and advisory ride of course
through late tonight. Accepted wind speeds at the top of the LLVL
mixed layer on most vertical profiles/fcst soundings show 60 to 65
KTs, which support ambient gusts of 60 to 70 MPH in the high wind
warning areas, and a bit lower to the southeast acrs west central
IL. A shower or storm may be needed to mix down the higher end
speeds(more on that below), but the potential is there. Some
soundings on the new cams show a deeper southwest mix behind a
passing narrow line of storms/showers spreading in from the west
under incoming post-frontal dry slot after 05-06z. This would
produce another synoptic wind surge utilizing 55-65 KT layer mix up
to H875 MB for more widespread gusts of 55 to 65 MPH into the
overnight acrs the warning areas after a brief 1 hour lull. Of
course with these widespread high winds, the ongoing message of the
potential semi trucks blown over, tree/structure damage onto power
lines for power outages, and even downed power lines sparking
rapidly spreading wildfires out in open cured grass fields will be
maintained.
The narrow intense convective line: SBCAPEs have risen to 500 to
1000 J/KG acrs much of the local area, while increasing shear
profiles are producing Sig Tor numbers of 1 t 2 currently. The
convective line is already taking shape acrs central NE into KS, and
will look to cross the MO RVR by 23z. As this line continues to
develop and streak east and northeast, current timing and accepted
CAM/SREF handling brings the narrow line of showers with embedded
thunder into the western CWA by 02z/745 PM. A broken line of low
topped supercells or at least a more enhanced linear line of storm
seems to be more likely now sweeping acrs areas northwest of a
Williamsburg, to Cedar Rapids, and to northwest of Dubuque line from
8-930 pm. These areas may be more prone to a possible tornado
looking at extent of LLVL shear with available low based CAPE, or at
least mesovortices type spin ups.
Gustnadoes are also possible. Like the previous shifts have stated,
lower level and upper level instability looks to be disrupted by
inversion aloft limiting deeper convection, but the low topped
phenomena will still be possible. But besides the tornadoes, the
convective overturning line will have the potential to mix up into a
high enough wind layer to produce a brief passing 10-15 minute burst
of 60 to 80 MPH winds especially acrs eastern IA thru 930-10 PM. The
line will look to cross the MS RVR between 9-10 PM, and the higher
end convective mix down gusts may decrease some as they move east
from there as instability/buoyancy wanes. The main line of showers/
storms will look to push east of the CWA by 11 pm or midnight at
the latest. Thus the witching hours of high impact look to be
mainly from 730-10 PM. Convective watches are likely coming for
the portions of the local fcst area, and the philosophy of doing
rather large convective warning polygons to handle very fast storm
speeds to 70 MPH and enhanced localized wind mix downs up to
80-90 MPH and/or tornadoes.
Post frontal cool advection may ruin the chance for more record
highs at midnight for the 16th at most climate sites, and lead to Thu
morning lows in the upper 30s in the southeast, to the lower 30s-
upper 20s in the far northwest. This while the "December Witch" low
rolls up acrs the far northwest GRT LKS.
.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 225 PM CST Wed Dec 15 2021
The large scale flow patterns indicate an extended period of quiet
weather for the area.
Thursday/Thursday night
Assessment...high confidence
The intense storm system will depart the area as high pressure
builds into the Midwest. Winds of 20 to 30 mph with gusts to 40 mph
can be expected through mid-day Thursday with decreasing winds by
sunset.
Dry conditions will be seen both Thursday and Thursday night with
temperatures closer to but still above normal.
Friday/Friday night
Assessment...medium to high confidence
A much weaker storm system will move into the Ohio Valley and side
swipe the area with some precipitation. The current model consensus
has slight chance to low chance pops Friday afternoon and evening
south of a Sterling, IL to Keokuk, IA line. Precipitation will start
out as all rain but a rain/snow mix is possible Friday evening
before ending.
Saturday through Wednesday
Assessment...medium to high confidence
The global models have the main storm tracks either well north or
south of the area. Weak upper level disturbances will move through
the area from time to time with mainly just an increase in clouds.
Temperatures will initially average below normal through the weekend
before going above normal again for the first half of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 544 PM CST Wed Dec 15 2021
Very turbulent and unfavorable flying conditions most of the TAF
cycle with extreme LLVL wind fields overspreading the area
through this evening. MVFR cloud deck, with a few sctrd breaks
will continue to stream up acrs the area through this evening
before the CIGs may lift some. But the big story will continue to
be the high winds and rare fcst high gusts at the sfc of 45 to 55
KTs this evening. Expect a narrow line or band of thunderstorms
quickly pushing acrs the area from west-to-east this evening with
enhanced wind gusts to 60+ KTs. Have tried to time a 1 hr TEMPO
window through the TAF sites with this enhanced wind producing
band, but there may be a half hour error possibly on the late side
if the line accelerates more than currently expected. Then a
post-storm line high wind dry slot with southwesterly gusts to 50
kts, decreasing to 35-40 KTs after 3 am Thu morning. Some wrap
around MVFR clouds possible at DBQ and near CID after 06z. West
winds diminish to gusts to 25 kts on Thursday.
&&
.CLIMATE...
ISSUED AT 225 PM CST Wed Dec 15 2021
Record Highs for December 15...
Moline.........57 in 2011 *ALREADY BROKEN TODAY
Cedar Rapids...55 in 1957 *ALREADY BROKEN TODAY
Dubuque........53 in 1939 *ALREADY BROKEN TODAY
Burlington.....61 in 1971 *ALREADY BROKEN TODAY
Record Warm Lows for December 15...
Dubuque........42 in 2014
Moline.........46 in 2014
All Time December Highs
Moline.........71 in Dec 4 1998 *ALREADY BROKEN
Burlington.....73 in Dec 4 1998 *ALREADY BROKEN
Dubuque........67 in Dec 4 1998 and Dec 24 1889 *ALREADY BROKEN
Cedar Rapids...69 in Dec 4 1998 *ALREADY BROKEN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...High Wind Warning until 6 AM CST Thursday for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
Wind Advisory until 6 AM CST Thursday for Lee.
IL...High Wind Warning until 6 AM CST Thursday for Rock Island.
High Wind Warning until 6 AM CST Thursday for Bureau-Carroll-
Henry IL-Jo Daviess-Mercer-Putnam-Stephenson-Whiteside.
Wind Advisory until 6 AM CST Thursday for Hancock-Henderson-
McDonough-Warren.
MO...Wind Advisory until 6 AM CST Thursday for Clark-Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...08
AVIATION...Haase
CLIMATE...08Hazardous weather outlook, Dec 15, 3:29 PM CST, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 329 PM CST Wed Dec 15 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162130- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 329 PM CST Wed Dec 15 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Very strong winds will continue this evening and overnight. A High Wind Warning remains in effect for sustained winds peaking around 30 to 40 mph, with gust upwards to 60 mph or greater. The strongest winds can be expected after 6 PM this evening and lasting through midnight tonight. There is also a Wind Advisory for locations south of a line from Keosauqua IA to Kewanee IL. Here, winds are expected to be sustained around 25 to 35 mph, with gusts upwards to 55 mph. A line of showers and thunderstorms will pass through the area this evening, which may produce even stronger wind gusts. Besides the widespread high gradient winds, severe weather is also likely, especially west of the Mississippi River. The Storm Prediction Center has placed areas along and west of a Williamsburg Iowa to Dubuque Iowa line in an Enhanced Risk for severe weather, Slight Risk along and west of the Mississippi River, and a Marginal Risk to the east across Illinois. A Moderate Risk has been placed for areas from Vinton Iowa and Independence Iowa on westward. Severe wind gusts of 60 MPH up to 80 MPH will be the primary threat, along with a few tornadoes being secondary hazards. A fast moving line of storms is expected move eastward through the Outlook Area this evening. It is expected to reach the western areas by 8 PM, then cross the Mississippi River between 9 and 10 PM, and then exit the eastern portions of the Outlook Area after 11 PM CST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight. Besides severe storm reports, spotter reports of gradient wind damage would also be appreciated. 12
In the hours before
Special weather statement, Dec 15, 4:28 PM CST, 2 hours 49 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 428 PM CST Wed Dec 15 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 428 PM CST Wed Dec 15 2021 ...Severe Weather Likely This Evening... A line of storms is currently moving into western Iowa, eastern Kansas and northwest Missouri. This line has had a history of producing widespread damaging winds in excess of 70 to 90 mph, as it moves rapidly eastward at 55 to 65 mph. At this movement, this line of storms is expected to impact eastern Iowa, northeast Missouri and northwest and west central Illinois between 7 pm and 11 pm CST. These storms are expected to be severe as they move through producing damaging winds of 70 mph to potentially 90 mph. A tornado cannot be ruled out as well. The extremely fast movement of this line of storms will offer much shorter time to react. So, be prepared now! Make sure you have multiple ways to receiving watch and warning information. If a warning is issued seek shelter in a sturdy interior room or basement.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:31 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren | 59 min |
| Dec 15, 7:33 PM CST | Severe Thunderstorm Warning | DVN | Buchanan | 57 min |
| Dec 15, 8:06 PM CST | Tornado Warning | DVN | Benton, Buchanan | 20 min |
| Dec 15, 8:08 PM CST | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Johnson, Linn, Louisa, Washington | 67 min |
| Dec 15, 8:18 PM CST | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 57 min |
| Dec 15, 8:23 PM CST | Severe Thunderstorm Warning | DVN | Benton, Iowa | 37 min |
| Dec 15, 8:34 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren | 26 min |
| Dec 15, 8:44 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 61 min |
| Dec 15, 8:50 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine | 55 min |
| Dec 15, 8:53 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 67 min |
| Dec 15, 9:12 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.